Periodicity Problem of Substitutions over Ternary Alphabets

Bo Tan; Zhi-Ying Wen

RAIRO - Theoretical Informatics and Applications (2010)

  • Volume: 42, Issue: 4, page 747-762
  • ISSN: 0988-3754

Abstract

top
In this paper, we characterize the substitutions over a three-letter alphabet which generate a ultimately periodic sequence.

How to cite

top

Tan, Bo, and Wen, Zhi-Ying. "Periodicity Problem of Substitutions over Ternary Alphabets." RAIRO - Theoretical Informatics and Applications 42.4 (2010): 747-762. <http://eudml.org/doc/92901>.

@article{Tan2010,
abstract = { In this paper, we characterize the substitutions over a three-letter alphabet which generate a ultimately periodic sequence. },
author = {Tan, Bo, Wen, Zhi-Ying},
journal = {RAIRO - Theoretical Informatics and Applications},
keywords = {Periodicity; substitution.; periodicity; substitution},
language = {eng},
month = {3},
number = {4},
pages = {747-762},
publisher = {EDP Sciences},
title = {Periodicity Problem of Substitutions over Ternary Alphabets},
url = {http://eudml.org/doc/92901},
volume = {42},
year = {2010},
}

TY - JOUR
AU - Tan, Bo
AU - Wen, Zhi-Ying
TI - Periodicity Problem of Substitutions over Ternary Alphabets
JO - RAIRO - Theoretical Informatics and Applications
DA - 2010/3//
PB - EDP Sciences
VL - 42
IS - 4
SP - 747
EP - 762
AB - In this paper, we characterize the substitutions over a three-letter alphabet which generate a ultimately periodic sequence.
LA - eng
KW - Periodicity; substitution.; periodicity; substitution
UR - http://eudml.org/doc/92901
ER -

References

top
  1. N.J. Fine and H.S. Wilf, Uniqueness theorem for periodic functions. Proc. Amer. Math. Soc.16 (1965) 109–114.  Zbl0131.30203
  2. T. Harju and M. Linna, On the periodicity of morphisms on free monoids. RAIRO-Theor. Inf. Appl.20 (1986) 47–54.  Zbl0608.68065
  3. T. Head, Fixed languages and the adult language of 0L schemes. Int. J. Comput. Math.10 (1981) 103–107.  Zbl0472.68034
  4. B. Lando, Periodicity and ultimate periodicity of D0L systems. Theor. Comput. Sci.82 (1991) 19–33.  Zbl0729.68038
  5. M. Lothaire, Combinatorics on Words. Encyclopedia of Mathematics and its Applications, Vol. 17, Addison-Wesley (1983).  Zbl0514.20045
  6. J. Pansiot, Decidability of periodicity for infinite words. RAIRO-Theor. Inf. Appl.20 (1986) 43–46.  Zbl0617.68063
  7. G. Rozenberg and A. Salomaa, The Mathematical Theory of L Systems. Academic Press, New York (1980).  Zbl0508.68031
  8. P. Séébold, An effective solution to the D0L periodicity problem in the binary case. EATCS Bull.36 (1988) 137–151.  Zbl0678.68072

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.